PDA

View Full Version : So tired!!



nervous
05-06-2009, 10:12 AM
I had my surgery on March 16th this year. I have been very fortunate with the success of my surgery, thus far.

However, for the past several days, I have had problems sleeping (which was NEVER a problem pre-surgery).

I got off of my Fentanyl Patch last Wednesday. Currently, I am taking a muscle relaxer before bed, 10 MG Hydrocodone 3 times per day, and 10 MG Cyclobenzaprine 3 times for day. I am working PT from home this week and return to work PT next week. I am really frustrated with this set-back as I will not be able to return to work if I am not able to get some rest.

There are many people in this forum that are extremely knowledgeable with medicine and I am looking for your input. Also wanting to know if anyone else has this problem?

I have an appointment with my surgeon tomorrow so I am hoping for some great advice there as well. When I called the office and spoke with the nurse today, she asked if I'd consider taking a sleeping pill. I am concerned that a sleeping pill will make me groggy the next day. And, I've heard those can be very addicting. Help??!!

Rachel

LindaRacine
05-06-2009, 10:52 AM
Hi Rachel...

I think it's pretty common to having sleep issues after stopping narcotics. Hopefully, it won't last very long.

I would not be afraid to take a sleeping pill. I've tried both Lunesta and Ambien, and didn't feel any real grogginess the morning after. If nothing else, I would encourage you to try a pill so that you can catch up on the sleep you've already lost.

Good luck!

Regards,
Linda

fierceliketiger
05-06-2009, 08:05 PM
nervous-
I had some MAJOR sleep issues for quite a while. For about 3 weeks I slept VERY little, sometimes not sleeping at all, usually sleeping 1 to 2 hours a night of fitful sleep. My surgeon did say I NEEDED to try a sleep aid. I was put on Ambien CR, and for about a week I was pretty groggy during the day, but I think it was because I hadn't really slept in so long my body just kept wanting to sleep. Now I take half of one most nights and that seems to work pretty well, I can sleep without them, and made sure not to take them everynight (though that made sleep really bad for those nights), I don't feel like I am addicted to them, as I can not take them and it doesnt really create problems except that I don't sleep as deeply.
I was also having some really bad pain issues before I started taking them (and still probably have more than I should), so that seemed to be the problem that kept me up everynight.

LynnMarie74
05-07-2009, 10:30 AM
I had my surgery on March 16th this year. I have been very fortunate with the success of my surgery, thus far.


I have an appointment with my surgeon tomorrow so I am hoping for some great advice there as well. When I called the office and spoke with the nurse today, she asked if I'd consider taking a sleeping pill. I am concerned that a sleeping pill will make me groggy the next day. And, I've heard those can be very addicting. Help??!!

Rachel

Rachel....no sleep stinks...I know it. Not only did I have issues falling asleep, but once I did (by the way, it took me a few hrs to fall asleep most nights) I would be woken up w/ my lower but/hip pain. I tried Ambein, Ambein CR & Lunesta....all of which did absolutly nothing. I was amazed that nothing was working for me and the more days that went on w/o sleep, the more angry & crabby, for obvious reasons, I got. Lack of sleep can effect so many different aspects of your life.....I hope they can find something to help you. By the way, I still am not able to sleep in bed w/my husband. I tried Monday night and had a horrible night, which lead to a horrible Tuesday. The couch is my new bed, which is pretty sad.

Good luck-keep us posted!

nervous
05-07-2009, 11:07 PM
Thanks all! It sounds like this is very common! I appreciate the insight/input!

Happy sleeping.
Rachel

Jimbo
05-08-2009, 05:24 AM
You could try a sleeping pill that is short acting, like, Temazapan. This is quick to be used by your body thus reducing the hang over effect.

nervous
05-09-2009, 05:10 PM
Thanks Jimbo! I will have to try it!

Without Ambien at night, my body/mind is VERY tired, but I still can't fall to sleep. It's SO frustrating!! My surgeon told me that since I got off the patch over a week ago that it "should not be" a side effect to that.

It's frustrating!